Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 15, 2001, 6:34 PM CDT for Peoria County, Tazewell County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2001, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 15, 2001, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Peoria County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 152335 SVRSPI ILC143-179-160015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 634 PM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAZEWELL COUNTY IN CENTRAL ILLINOIS PEORIA COUNTY IN CENTRAL ILLINOIS * UNTIL 715 PM CDT * AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HANNA CITY...OR ABOUT 10 MILES WEST OF PEORIA...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEORIA BELLEVUE BARTONVILLE MARQUETTE HEIGHTS CREVE COEUR EAST PEORIA PEKIN SOUTH PEKIN THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4079 8973 4065 8989 4042 8959 4062 8937 HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:42 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 15, 2:42 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 242 PM CDT SUN APR 15 2001 AS LOW OVER SRN OH CONTINUES TO MOVE NE...A SERIES OF TROFS SWING THRU CWA OVER NEXT 36 TO 48 HOURS AS UPPER LOW REMAINS OVER GREAT LAKES REGION. FOR TONIGHT...WILL ADD A BRIEF MENTION OF LIGHT RAIN OR SPRINKLES TO NRN ZONES THIS EVENING AS TROF OVER ERN IA SWINGS THRU. REST OF CWA WILL REMAIN DRY WITH PARTLY CLOUDY SKIES. BY MONDAY...VERY COLD AIR SINKS INTO THE MIDDLE OF THE COUNTRY. WITH UPPER LOW STILL IN VICINITY...WILL CONTINUE WITH MOSTLY CLOUDY WORDING AND CHANCE FOR FLURRIES MONDAY NIGHT AND TUESDAY. AS FOR TEMPS...SHOULD ONLY SEE HIGHS IN THE 40S DURING THE DAY THEN DROP OFF INTO THE UPPER 20S TO LOWER 30S MONDAY NIGHT. MAY NEED TO THINK ABOUT FROST OR FREEZE ADVISORIES FOR CWA WITH NEXT COUPLE OF ZONE ISSUANCES FOR MONDAY NIGHT OR EVEN TUESDAY NIGHT AS PLENTY OF VEGETATION WOULD BE AFFECTED BY THE COLD TEMPS. BY TUESDAY NIGHT...RIDGE OVER AREA WITH SKIES FINALLY CLEARING OUT AND WINDS DIMINISHING...SO HAVE LOWERED TEMPS A LITTLE. WILL SEE A GRADUAL WARM UP ON WED AND THU BEFORE WE SWITCH GEARS ONCE AGAIN AND HAVE AREA AFFECTED BY S/W COMING OUT OF THE SWRN US FOR FRI THROUGH SUN. ...PRELIMINARY NUMBERS FOR COORDINATION ONLY... SPI EB 037/046 028/042 032 68012 PIA EB 035/044 027/040 031 68212 DEC EB 038/047 029/042 031 68012 CMI EE 039/046 030/040 030 68012 MTO EE 039/047 030/041 031 68012 LWV EE 041/051 033/043 032 68012 .ILX...NONE. BYRD
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.